Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Factors of generalized Fermat numbers
HTML articles powered by AMS MathViewer

by Harvey Dubner and Wilfrid Keller PDF
Math. Comp. 64 (1995), 397-405 Request permission


Generalized Fermat numbers have the form ${F_{b,m}} = {b^{{2^m}}} + 1$. Their odd prime factors are of the form $k \cdot {2^n} + 1$, k odd, $n > m$. It is shown that each prime is a factor of some ${F_{b,m}}$ for approximately $1/k$ bases b, independent of n. Divisors of generalized Fermat numbers of base 6, base 10, and base 12 are tabulated. Three new factors of standard Fermat numbers are included.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 11A51, 11Y05
  • Retrieve articles in all journals with MSC: 11A51, 11Y05
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Math. Comp. 64 (1995), 397-405
  • MSC: Primary 11A51; Secondary 11Y05
  • DOI:
  • MathSciNet review: 1270618